Anyone have hypothyroidism?

Discussion in 'The Watercooler' started by MidwestMom, Feb 4, 2013.

  1. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    I just found out I had it. I have no idea what this means but my THS??? is 7.4. I didn't notice too many symptoms..except a bit of fatigue and I gained a little weight. But it's not like I wasn't eating comfort food after I got fired :) And speaking of how upset and depressed I was after getting fired...maybe it's the hypothyroidism. It can cause depression and, really, I hadn't been that depressed for over twenty years and it's not like the job was a high paying career.

    Can anyone who may have it, please tell me what your symptoms were, what kind of treatment you had, if the medicine had any yukky side effects (I'm hyper-sensitive to medications and side effects) and how you are feeling now. Honestly, I expected all my blood tests to come back normal. And as far as I know there is no history of this in my family, but, then, I was not close to anyone at all in my extended family...aunts or uncles or cousins so I don't really know for sure.

    I had a second test today just to make sure it is high, but I bet it is. Although I had few side effects, I definitely noticed more fatigue and had that over-the-top reaction to the Head Start thang. What a relief it would be to find out my boo-hoo depression over the job was physical in nature. I was beginning to wonder if I was regressing mental healthwise!!! I'd rather have hypothyroidism!

    Thanks for any input!
  2. InsaneCdn

    InsaneCdn Well-Known Member

    No first-hand experience, you'll have to get that from others.
    But friends and relatives have it... live and die by their medications, can't believe the difference it makes... and all "have a life".
  3. Hound dog

    Hound dog Nana's are Beautiful

    Fatigue, moodiness, dry skin/hair, weight gain, constipation, muscle aches/stiffness, pain in joints, sensitive to cold, slowed heart rate........

    Everyone is different and has somewhat different symptoms and of course they can come and go to some extent. It can cause cholesterol levels to increase too i believe.

    easy child has the fatigue, moodiness (might be viewed as depression but with easy child they're 2 distinctive things), depression, constipation, dry skin/hair. medications helped with all but the constipation and skin/hair deal. It would help with the weight better if she'd get under an endocrinologists care instead of her fam doctor who admits he's not the one she should be seeing. But easy child refuses to see a specialist. ugh

    We have both in the family. (great huh?) Hyper and hypo. in my opinion hyper is far my biodad has found himself in ICU too often for nearly "starving" to death. They decided the last time to just remove the thyroid, it was safer. My sister has hypo, my paternal grandmother had hypo and died of a stroke as a complication when I was 5. (I don't know if she took medications or not) My eldest bro has hyper but doesn't seem to be as extreme as my biodad was......but then biodad didn't get that bad until later years.

    The medication will make you feel normal. I'm not sure of the "reaction' rate as it's something your body requires. Know what I mean?? No one I've ever known on it has had any type of side effect or reaction if that says anything.
  4. TeDo

    TeDo CD Hall of Fame

    My dad was diagnosis'd in his 40's. Went on Synthroid and did great once they found the right dosage. He never had any side effects and he didn't die of anything even remotely related to the disease OR the medications. My sister was just diagnosis'd at the age of 41. Other than those two, no one else on either side of my family has ever had issues with it. Sorry I can't help more.
  5. DammitJanet

    DammitJanet Well-Known Member Staff Member

    I have hypo and I will bet it is caused either by your age or you having been on medications most of your life. I take synthroid in the generic form and feel no side effects. In fact, I wouldnt know I am taking it at all except they tell me my blood work is okay!

    Yeah the skin on my hands doesnt look so thin and my hair isnt falling out as fast and I guess Im not as moody but I dont see how you can tell in a bipolar You will be fine. No side effects at all with synthroid.
  6. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I have hypo as well. I never even noticed any symptoms or if I did attributed them to my Addison's. The synthroid has been fine and I've never had any side effects with hit. My dosage has only been changed about 3 times is over 20 years. My husband also has it (at first he had hyper, then they zapped it) and never has any real side effects.

    My sister has it, then she didn't. Doctors found her a very strange case. She did have a ton of symptoms with it-hair loss, weight gain, etc...
  7. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Thanks again to my wonderful CD family!!!!! Much appreciated! :) Have a good day!
  8. witzend

    witzend Well-Known Member

    husband was just diagnosis'ed and the rx he has must be taken on an empty stomach in the morning 30 minutes before eating and 2 hours before taking other vitamins or rx's. I have the symptoms that Janet talks about sound right. I honestly don't know whether he's taking the medications or not. That's a lot to remember for a bear of such little brain.
  9. cubsgirl

    cubsgirl Well-Known Member

    I have hypothyroidism too. I was feeling tired and depressed and attributed it to bipolar. A smart PCP decided to a whole panel of blood tests and they found I had rather moderate hypo. I feel much better on medications and no side effects. The hardest part for me is that you have to take it on an empty stomach and wait one hour to eat. I like to wake up and eat breakfast but I've gotten used to taking it now. I hope it helps you as much as it helped me.
  10. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    cubsgirl, can you at least have tea with it???? I don't like waiting an hour either, but I can.

    Right now, I have been overly tired and very depressed and thought I was relapsing. Now I think it's the hypothyroidism. I could take a nap right now and that just isn't me...

    Thanks for all!!! :)
  11. cubsgirl

    cubsgirl Well-Known Member

    MWM - I drink coffee in the morning with my pill so I am sure tea is fine - but check the instructions with your doctor!
  12. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    K, I will. If I can drink coffee...I'm good :)
  13. rejectedmom

    rejectedmom New Member

    I had lots of symptoms pretty much all the symptoms LOL. I am now on Armour Thiroid with no side effects. Caffiene and food will affect they way the medicine is absorbed. A doctor said that if you are consistant and do the same thing every morning that your medication dose will be tuned to that. It is when you start changing things around that you might have problems. so if you hafta eatfirst thing then always eat first thing; if you have coffee or tea always have coffee or tea. Good luck! -RM